Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 22, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at May 1, 2012, 9:33 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2012, 9:33 AM EDT (13:33 UTC)
- Expired
- May 1, 2012, 9:49 PM EDT
- In force
- 12 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted, in the capitals the NWS used until 2016.
748 WHUS72 KTAE 011333 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 933 AM EDT TUE MAY 1 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT WEDNESDAY... .WHILE OVERALL CONDITIONS WILL REMAIN IN THE CAUTIONARY RANGE...MARGINAL ADVISORY CONDITIONS WILL OCCUR AT TIMES THROUGH WEDNESDAY MORNING ACROSS THE OFFSHORE MARINE LEGS AS A TROUGH PASSES SOUTH OF THE FORECAST AREA. GMZ770-775-012030- /O.NEW.KTAE.SC.Y.0022.120501T1333Z-120502T1400Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 933 AM EDT TUE MAY 1 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY FOR THE OFFSHORE MARINE LEGS BEYOND 60 NM. * WINDS: MAXIMUM SUSTAINED WINDS WILL BE AROUND 20 KNOTS THIS MORNING AND AGAIN FROM LATE TONIGHT INTO WEDNESDAY MORNING. * SEAS: MAXIMUM SEAS WILL BE AROUND 7 FEET THIS MORNING AND AGAIN WEDNESDAY MORNING...MAINLY BEYOND 40 NM FROM SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 18-WOOL
2 follow-up statements
200 WHUS72 KTAE 011910 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 310 PM EDT TUE MAY 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT WEDNESDAY... .WHILE OVERALL CONDITIONS WILL REMAIN IN THE CAUTIONARY RANGE... MARGINAL ADVISORY CONDITIONS WILL OCCUR AT TIMES THROUGH WEDNESDAY MORNING ACROSS THE OFFSHORE MARINE LEGS AS A TROUGH PASSES SOUTH OF THE FORECAST AREA. GMZ770-775-020230- /O.CON.KTAE.SC.Y.0022.000000T0000Z-120502T1400Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 310 PM EDT TUE MAY 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT WEDNESDAY. * WINDS: MAXIMUM SUSTAINED WINDS WILL BE AROUND 20 KNOTS. * SEAS: MAXIMUM SEAS WILL BE AROUND 7 FEET...MAINLY BEYOND 40 NM FROM SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 18-WOOL
934 WHUS72 KTAE 020149 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 949 PM EDT TUE MAY 1 2012 ...SURGE OF EASTERLY WINDS OVERNIGHT NO LONGER EXPECTED TO EXCEED SMALL CRAFT ADVISORY CRITERIA... .WE ARE STILL EXPECTING A NOCTURNAL SURGE OF EASTERLY WINDS OVER THE WATERS TONIGHT...BUT THE WINDS SHOULD NOT EXCEED 20 KNOTS. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN REPLACED WITH AN EXERCISE CAUTION HEADLINE FOR OFFSHORE LEGS OF THE COASTAL WATERS. GMZ770-775-020300- /O.CAN.KTAE.SC.Y.0022.000000T0000Z-120502T1400Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 949 PM EDT TUE MAY 1 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE SMALL CRAFT ADVISORY. EASTERLY WINDS OF 15 TO 20 KNOTS ARE STILL EXPECTED OVERNIGHT WITH SEAS OF AROUND 5 TO 7 FEET. SMALL CRAFT OPERATORS SHOULD STILL EXERCISE CAUTION. $$ 08-LAMERS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at May 1, 8:42 AM EDT, 51 minutes earlier.
Area forecast discussion, May 1, 8:42 AM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
842 AM EDT Tue May 1 2012
.NEAR TERM (Today and Tonight)...
High pressure ridge still in place over the forecast area for
today. Although not as warm as yesterday, daytime high temps will
still rise into the lower 90s in most locations this afternoon. We
also expect to see bit more cloudiness today. This is due to an
increase in boundary layer moisture and an increase in convective
activity working its way up from the central Gulf of Mexico. None
of this activity is expected to move inland, but may affect
portions of the outer coastal waters. Forecast has been adjusted
slightly for current trends and to shore up some details.
However, conditions seems to be developing as forecast.
.SHORT TERM (Wednesday through Thursday)...
Into Wednesday, the upper ridge will shift east to the western
Atlantic as an upper level disturbance and surface trough lift
northwest from south Florida. This system will transport a slug of
deep moisture towards the northern gulf coast. At this time, it
appears the upper ridge will be strong enough to force the best
moisture (and rain chances) into the Florida Panhandle and
possibly southeast Alabama. The best rain chances will be over the
water and immediate coastal areas of the panhandle through
Thursday (30-40 percent), with PoPs diminishing to the north and
east.
Should see an increase in, at least, high clouds with the system,
which will help to push high temperatures back into the upper 80s
to near 90 for Wednesday and Thursday.
.LONG TERM...(Thursday Night thru Tuesday).
The large scale long wave pattern commences relatively amplified
with troughiness over Wrn states, ridging over Ern states SWWD to
even more amplified ridge centered over Wrn Gulf, and a trough
moving over the Wrn Atlc. This leaves a weakness over NE Gulf,
however strong Carolina ridge is now projected to slide more SWWD.
At surface high just east of Srn GA with ridge axis wwd across local
region. So only a small chance of rain mainly Panhandle waters and
Coast.
During the rest of period, Gulf mid-upper ridge amplifies NEWD.
This translates to rising heights and drying thru Mon before Wrn
Atlc troughiness edges SWWD backs towards local region thru end of
period. At surface, Atlc high initially shifts WWD then
progressively SEWD along with ridge axis as upstream low and cold
front drop SEWD through the weekend. However, front remains well N
of local area although it approaches on Tues maintaining area in
warm sector. Weakening and veering winds will allow seabreezes to
develop and this may yield a small chance of convection each aftn.
Models do show some deep tropical moisture advecting NWD into the
our region to commence the period, especially the GFS. However all
show that it will be shunted further SWWD than previous runs. Thus
rain will be limited as opposed to mainly variable clouds with best
chance for a thunderstorm will be on Tues.
Will go SW-NE low sct-wdly sct POPS Thurs night then AOB 20% rest of
period. With local area in warm sector, and less moisture/clouds
projected to impact our area, both mins/max will remain 3-7 degrees
above average. Avg inland min/max is 58/84 degrees.
&&
.AVIATION [through 12z Wednesday]...
Fog and low clouds in the process of buring off this morning over
portions of southwest Georgia and the Florida Big Bend area.
Within an hour conditions will become VFR. Otherwise, VFR
conditions with light onshore winds will prevail thru at least
06z. Then with a little more low level moisture available, MVFR
CIGS and possibly VSBYS a good bet at all but DHN thru end of
period. Brief IFR CIGS possible again at VLD.
&&
.MARINE...High pressure will slide east over the next few days as
a trough of low pressure lifts northwest across the waters from
south Florida. This combination will keep the gradient tight over
the waters through Thursday with winds intermittently reaching
headline criteria. Conditions will improve by Friday into the
weekend as high pressure builds back over the waters.
&&
.FIRE WEATHER...Warm and dry conditions will continue to drop
inland relative humidities below critical levels for one more day.
High mixing heights will also yield high dispersions. The
combination of low humidities, high dispersions and ERC over 20
will produce red flag conditions over most of inland FL this
afternoon. So a red flag warning has been hoisted for this area.
Altho dispersions will remain high on Wednesday, the airmass will
sufficiently moisten to preclude red flag levels. Red flag
conditions are not anticipated thru the upcoming weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 92 69 89 66 88 / 10 10 20 10 20
Panama City 85 69 83 69 80 / 10 10 40 30 40
Dothan 92 67 90 66 87 / 0 10 20 20 20
Albany 91 66 91 65 88 / 0 10 10 10 10
Valdosta 92 65 90 64 88 / 10 10 10 10 10
Cross City 92 65 91 63 87 / 10 10 10 10 20
Apalachicola 83 70 81 69 79 / 10 10 30 20 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...Red Flag Warning from 2 PM EDT /1 PM CDT/ this afternoon to 6 PM
EDT /5 PM CDT/ this evening for Calhoun-Central Walton-
Gadsden-Holmes-Inland Bay-Inland Jefferson-Inland Taylor-
Inland Walton-Jackson-Lafayette-Leon-Liberty-Madison-
Washington.
GM...None.
&&
Near Term/Aviation...Lericos
Short/Long/Marine/Fire...Camp/BlockHazardous weather outlook, May 1, 3:55 AM EDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 355 AM EDT TUE MAY 1 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-021000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 355 AM EDT TUE MAY 1 2012 /255 AM CDT TUE MAY 1 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP.
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 3:59 AM EDT | Red Flag Warning | TAE | Bay, Calhoun, Gadsden, Holmes, Jackson, Jefferson and 6 more | 14 hr |
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.